Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Diagnosed hypothyroidism. Prescribed levothyroxine. Heart beat high, occasional chest pains. Can I take medicine?

I was just diagnosed as hypothyroidism 2 weeks ago, even though some doctors doubted me had a swelling thyroid gland for a long time but others could not see it so I did not check it until 3 weeks ago. Now the disease has already been confirmed with the test result: Serum free T4 level 6.0pmol/L Serum TSH level 150, Thyroid peroxidase antibod lev 2000 IU/ul. The doctor prescribed me to take levothyroxine 50ug everyday. But I have Not started taking them yet. The reason I have not taken them is I have sinus rhythm, in the past ECGs, my heart beats would go above 100/m sometimes. Occasionally, because of anxiety(the doctor said), I would have chest pains. Even though all the doctors said there was nothing worth worrying about my heart (The last ECG taken a couple of days ago shows: sinus rhythm, left atrial abnormality, rightward axis, incomplete right bundle bramch block, no significant abnormalities, the heart beat was 71/min). I would like to ask, under my conditions, should I take levothyroxine now? Will it influence my heart? Or should I take it with some heart disease medicine together? Thank you very much!
Asked On : Wed, 27 Feb 2013
Answers:  1 Views:  62
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Diabetologist 's  Response
Aug 2012
Hi there.

Please understand that you 100% need treatment with levothyroxine irrespective of your heart condition which the doctors have already told is not anything major at all. The symptoms, in fact, might be just that of such a gross hypothyroidism (do not get mislead due to pulse going upto 100/min!). The ECG does not show significant problems when the TSH is so high. Your symptoms should reduce by 4 to 5 weeks with treatment. Please see an Endocrinologist for appropriate dose of levothyroxine as 50 microgram is not at all sufficient for such a gross hypothyroidism.
Get back for further queries. Take care.
Answered: Wed, 27 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor